Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 267, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 14, 2004, 4:27 AM CDT for Hopkins County, McLean County, Webster County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2004, 4:27 AM CDT (09:27 UTC)
- Expired
- Jul 14, 2004, 5:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Hopkins County, KY, McLean County, KY, Webster County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:20 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 2:20 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 AM CDT WED JUL 14 2004 .DISCUSSION... LATEST SATELLITE LOOP SHOWED CLOUDS INCREASING IN AN AXIS FROM NCNTRL AND NW MISSOURI...ACROSS SOUTH CENTRAL IL INTO SOUTHWEST INDIANA. NEWLY FORMED CONVECTION WAS NOTED SE OF ST. LOUIS IN THIS INCREASING AREA OF CLOUDS. AS OF 0715 UTC...STRENGTHENING CONVECTION WAS SEEN JUST NORTH OF PERRY COUNTY IN SOUTHWEST ILLINOIS. THE CLOUDS AND CONVECTION WERE COINCIDENT WITH A SFC FRONTAL BOUNDARY...AND MID LEVEL WAVE MOVING SSE EARLY THIS MORNING. MEANWHILE...THE AIRMASS OVER OUR CWFA REMAINS VERY UNSTABLE...BUT MODESTLY CAPPED. THE EASTERN SECTOR OF THE FA HAS BEEN RAKED OVER BY CONVECTION EARLIER THIS EVENING AND OVERNIGHT...AND WAS NOT AS UNSTABLE. THE RUC AND ETA BOTH SHOW A WEAKENING CAP ACROSS CENTRAL AND WEST SECTIONS OF OUR CWFA OVER THE NEXT 6 TO 9 HOURS. COMBINING THE WEAKENING CAP WITH OBSERVED SAT AND RADAR TRENDS...WE WOULD FEEL MORE COMFORTABLE CARRYING A LOW POP ACROSS THE ENTIRE FA AS THE FRONT MOVES SOUTH ACROSS THE REGION. WE WILL CONFINE POPS TO MAINLY THE MORNING HOURS OVER THE NRN 1/2 OF THE FA...AND SOUTHERN 1/3 OF THE FA INTO THE AFTERNOON HOURS. WITH ONLY MARGINAL MOISTURE PRESENT...AND THE FACT THAT SOME INHIBITION STILL EXISTS...MEANS WE WILL KEEP THE POPS QUITE LOW...ON THE ORDER OF 20 PERCENT (SLIGHT CHANCE). WILL RAPIDLY END POPS BY EARLY THIS EVENING OVER THE EXTREME SOUTHERN AND SOUTHWEST COUNTIES. IN THE WAKE OF THE FRONT...DRIER AIR WILL BECOME ESTABLISHED ACROSS THE FA. NOT A WHOLE LOT IN THE WAY OF CLOUDS...BUT STILL ENOUGH UPPER LEVEL MOISTURE AT TIMES TO GO WITH PARTLY CLOUDY. BOTH THE ETA AND GFS SUGGESTING A DRY FRIDAY IS IN QUESTION. AFTER COORDINATING WITH LMK...AND TRYING TO BLEND WITH LSX AND ILX...WE ADDED AN AFTERNOON POP FOR FRIDAY. NW FLOW ALOFT IS FORECAST TO PERSIST...BUT THE MODELS DEPICT HEIGHT FALLS AS THE UPPER TROF DEEPENS JUST A BIT OVER THE GREAT LAKES REGION. THE CYCLONIC ASPECT SHOULD ALLOW BROAD VORTICITY TO SPIN SE...AND PROVIDE ENOUGH UPPER SUPPORT TO WARRANT THE MENTION FRIDAY AFTERNOON. THE REFLECTION AT THE SFC WILL BE A WEAK FRONTAL BOUNDARY...FORECAST TO BISECT THE FA AROUND 00Z SAT. FEW TO NO CHANGES WERE MADE TO THE FORECAST BEYOND FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 14, 4:24 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 424 AM CDT WED JUL 14 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 424 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY. THIS MORNING...THE CHANCE EXISTS AREA WIDE. THIS AFTERNOON...THE CHANCE WILL BE CONFINED TO SOUTHEAST MISSOURI AND WESTERN KENTUCKY...ESPECIALLY CLOSE TO THE TENNESSEE AND ARKANSAS STATE LINES. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH STRONG WIND AND HAIL MOST LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON RIGHT ON THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED TODAY...MAINLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY.
In the hours before
Local storm report, Jul 13, 11:08 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG PRINCETON 38.36N 87.57W
07/13/2004 GIBSON IN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE, ESPECIALLY IN PRINCETON AND
OAKLAND CITY. FIRES DUE TO DOWNED POWER LINES.
0800 PM TSTM WND DMG MADISONVILLE 37.34N 87.51W
07/13/2004 HOPKINS KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE
0830 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
07/13/2004 CHRISTIAN KY COUNTY OFFICIAL
TREES DOWN COUNTY WIDE, FIRES DUE TO DOWNED POWER LINES
&&
RSTSpecial weather statement, Jul 14, 4:18 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT WED JUL 14 2004 ILZ090-091-KYZ007-010>022-140945- CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-HARDIN IL- HENDERSON KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MCLEAN KY- MUHLENBERG KY-POPE IL-TODD KY-TRIGG KY-UNION KY-WEBSTER KY- 418 AM CDT WED JUL 14 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WEST KENTUCKY... AT 415 AM...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS FROM JUST WEST OF HENDERSON KENTUCKY...SOUTH TO NEAR MARION KENTUCKY. MOVEMENT OF THE STORMS WAS SOUTHEAST AT 50 MPH. THE STORMS LEADING EDGE WILL BE ALONG A LINE FROM NEAR OWENSBORO TO CALHOUN...TO GREENVILLE BY 445 AM. THE STRONGEST STORMS WITHIN THE LINE WILL LIKELY PRODUCE WIND GUSTS 35 TO 50 MPH AND HAIL PEA TO MARBLE SIZE. OTHER COMMUNITIES IN THE PATH OF THE STORMS INCLUDE PROVIDENCE AND MADISONVILLE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 39 min |
| Jul 14, 2:37 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 53 min |
| Jul 14, 3:44 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 46 min |
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 59 min |
| Jul 13, 7:50 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 25 min |
| Jul 13, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 48 min |
| Jul 13, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 51 min |
| Jul 13, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 32 min |
| Jul 14, 5:23 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.